Next Article in Journal
Speciation in Metal Toxicity and Metal-Based Therapeutics
Next Article in Special Issue
Updates on Oxaliplatin-Induced Peripheral Neurotoxicity (OXAIPN)
Previous Article in Journal
Live and Let Die: Roles of Autophagy in Cadmium Nephrotoxicity
Previous Article in Special Issue
L-Dopa and Brain Serotonin System Dysfunction
Open AccessReview

Taxane-Induced Peripheral Neurotoxicity

by Roser Velasco 1,2 and Jordi Bruna 1,2,*
1
Unit of Neuro-Oncology, Hospital Universitari de Bellvitge-ICO Duran i Reynals, 08907 L´Hospitalet de Llobregat, Barcelona, Spain
2
Institute of Neurosciences, Department of Cell Biology, Physiology and Immunology, Universitat Autònoma de Barcelona, and Centro de Investigación Biomèdica en Red sobre Enfermedades Neurodegenerativas (CIBERNED), 08193 Bellaterra, Spain
*
Author to whom correspondence should be addressed.
Academic Editor: Guido Cavaletti
Toxics 2015, 3(2), 152-169; https://doi.org/10.3390/toxics3020152
Received: 1 April 2015 / Revised: 19 April 2015 / Accepted: 21 April 2015 / Published: 28 April 2015
(This article belongs to the Special Issue Toxicities of Therapeutic Agents Used in Medicine)
Taxane-derived agents are chemotherapy drugs widely employed in cancer treatment. Among them, paclitaxel and docetaxel are most commonly administered, but newer formulations are being investigated. Taxane antineoplastic activity is mainly based on the ability of the drugs to promote microtubule assembly, leading to mitotic arrest and apoptosis in cancer cells. Peripheral neurotoxicity is the major non-hematological adverse effect of taxane, often manifested as painful neuropathy experienced during treatment, and it is sometimes irreversible. Unfortunately, taxane-induced neurotoxicity is an uncertainty prior to the initiation of treatment. The present review aims to dissect current knowledge on real incidence, underlying pathophysiology, clinical features and predisposing factors related with the development of taxane-induced neuropathy. View Full-Text
Keywords: taxane; paclitaxel; docetaxel; nab-paclitaxel; cabazitaxel; chemotherapy-induced peripheral neuropathy; neurotoxicity; peripheral neuropathy; taxane-induced peripheral neuropathy taxane; paclitaxel; docetaxel; nab-paclitaxel; cabazitaxel; chemotherapy-induced peripheral neuropathy; neurotoxicity; peripheral neuropathy; taxane-induced peripheral neuropathy
Show Figures

Figure 1

MDPI and ACS Style

Velasco, R.; Bruna, J. Taxane-Induced Peripheral Neurotoxicity. Toxics 2015, 3, 152-169.

Show more citation formats Show less citations formats

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop